MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0423
Medical Device Problem Codes Erratic or Intermittent Display (1182); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported glidescope bflex 2 regular 5.0 single-use bronchoscope was returned to verathon for evaluation.A verathon technical service representative (tsr) evaluated the returned bronchoscope but was unable to confirm the reported image freezing issue.When connected to known, good, test verathon equipment, the image remained clear through a full range of motion.Upon completion of the device evaluation by the tsr, the bronchoscope was sent to verathon's r&d engeering department for further evaluation and testing.When investigated by a verathon electrical engineer representative, the bronchoscope's video was initially functional.After removing the shell of the bronchoscope and applying stress to the ziff pcb, the video was intermittent.Upon closer inspection, the ziff pcb was found to be not glued to the connector pcb.The engineering representative confirmed that mechanical stress on the wire bundle did not result in a loss of video, therefore the failure was isolated to the ziff pcb component.The root cause of the reported image freezing issue was determined to be improper gluing of the ziff pcb during assembly resulting in damage to the video communication path.No corrective action is required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported that during a patient procedure, using a glidescope bflex 2 regular 5.0 single-use bronchoscope, the image on the connected monitor kept freezing.It was reported that the users unplugged the bronchoscope and cables and restarted the monitor but the issue continued to occur.The facility's verathon territory manager assisted the customer onsite with troubleshooting and was able to duplicate the reported issue with the subject bronchoscope used during the procedure but could not duplicate the issue when using a new glidescope bflex single-use bronchoscope.No delay in the procedure, use of a backup device, or harm to the patient was reported.

Brand Name
GLIDESCOPE BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key17118347
Report Number9615393-2023-00103
Device Sequence Number20486084
Product Code EOQ
UDI-Device Identifier10879123008562
UDI-Public011087912300856210KS2311001123031517240317
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2024
Device Model Number0570-0423
Device Catalogue Number0570-0449
Device Lot NumberKS231100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown